Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2014, 3:25 PM EDT for Fayette County, Spalding County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 11, 2014, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 9 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WWUS82 KFFC 111925 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI JUL 11 2014 GAZ053>057-112000- 325 PM EDT FRI JUL 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ANDD 35 MPH WINDS IN SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 400 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TYRONE...ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY... BONANZA...IRONDALE...JW SMITH RESERVOIR...FAYETTEVILLE...PEACHTREE CITY...THOMAS CROSSROADS...CANNONGATE...MADRAS...INMAN...WOOLSEY AND SUNNY SIDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3322 8428 3325 8476 3350 8475 3350 8428 TIME...MOT...LOC 1925Z 004DEG 7KT 3340 8455 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:45 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 11, 1:45 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EDT FRI JUL 11 2014 .PREV DISCUSSION... /ISSUED 355 AM EDT FRI JUL 11 2014/ SHORT TERM /TODAY THROUGH SATURDAY/... WEAK FRONTAL BOUNDARY STILL SITUATED ACROSS NORTH CENTRAL GA THIS MORNING. A WEAK LOW PRESSURE WAVE HAS DEVELOPED ALONG THE BOUNDARY OVER NORTHERN GA. THE LOW CENTER MAY PROVIDE A LITTLE MORE LIFT THAN YESTERDAY...AND COVERAGE OF STORMS MAY BE A LITTLE BETTER. HOWEVER...THE BEST COVERAGE OF STORMS REMAINS ALONG AND SOUTH OF THE FRONT. AGAIN...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STRONG STORMS ARE POSSIBLE AND THERE IS SOME POTENTIAL FOR AN ISOLATED SEVERE STORM. FORECAST SOUNDINGS STILL SHOW A NICE INVERTED V STRUCTURE...SO GUSTY WINDS WILL BE LIKELY WITHIN THUNDERSTORMS. PWATS ARE DOWN SLIGHTLY FROM YESTERDAY ACROSS THE NORTH AND CENTRAL PORTIONS OF THE CWFA...A SIGN THAT THERE IS SLIGHTLY DRIER AIR BACK BEHIND THE BOUNDARY. DO THINK THAT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL IS BEST ACROSS THE SOUTHERN CWFA...WHERE THE DEEPER MOISTURE RESIDES WITH THE TLH SOUNDING SHOWING PWATS JUST UNDER 2 INCHES. THE BOUNDARY WILL TRY AND INCH A LITTLE SOUTHWARD BY SATURDAY... KEEPING THE BEST POPS ACROSS THE SOUTHERN CWFA AND ONLY ISOLATED ACTIVITY ACROSS THE METRO ATL AREA. TEMPS SHOULD CONTINUE SLIGHTLY BELOW NORMAL TODAY...WITH THE BOUNDARY ACROSS THE NORTHERN HALF OF THE CWFA. HOWEVER...IF THE BOUNDARY DOES SHIFT SOUTHWARD BY SATURDAY...TEMPS SHOULD INCREASE TO NEAR 90S ACROSS MOST AREAS. NLISTEMAA LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AMPLIFICATION OF RIDGE/TROUGH PATTERN ACROSS CONUS BEGINNING SUNDAY/MONDAY STILL ON TRACK PER 00Z MED RANGE MODELS...WHICH SHOW VERY GOOD AGREEMENT. WRN RIDGE BUILDS NORTH WHILE NICE UPPER LOW AND BROAD/DEEP TROUGH PROGGED TO DIP INTO UPPER MIDWEST STATES MON. BULK OF BELOW NORMAL TEMPS SHOULD STAY NORTH OF THE STATE BUT SHOULD SEE A BRIEF PUSH OF DRIER AIR AND SLIGHTLY BELOW NORMAL TEMPS ON WED. AS WESTERLIES ALONG PERIPHERY TROUGH MOVE OVER THE STATE TUES THEN RETURN BACK NORTH ON THURS...SHOULD SEE GOOD CHANCE OF CONVECTION. NO TROPICAL ACTIVITY OR OTHER HIGH IMPACT EVENTS SEEN IN MODEL GUIDANCE. USED BIAS CORRECTED BLEND OF GUIDANCE FOR TEMPS. SNELSON && AVIATION... 18Z UPDATE... MIXTURE OF MVFR/VFR CONDITIONS CURRENTLY BUT I EXPECT ALL AREAS VFR BY 19Z OUTSIDE OF SCATTERED CONVECTION. CONVECTIVE COVERAGE WILL INCREASE SOME ACROSS ALL OF THE FORECAST AREA THROUGH 22Z THEN BEGIN DIMINISHING. WIDESPREAD MVFR CONDITIONS ARE EXPECTED TO DEVELOP BETWEEN 06Z AND 14Z WITH LOCAL IFR OR LOWER CONDITIONS. RIGHT NOW I DO NOT EXPECT ANY IFR OR LOWER CONDITIONS AT ANY TAF SITE DURING THAT PERIOD...HOWEVER ANY SITE THAT RECEIVES SIGNIFICANT RAINFALL ON OR IN THE VICINITY OF THE AIRFIELD MAY EVENTUALLY END UP WITH AT LEAST BRIEF IFR VISIBILITIES AND/OR CEILINGS BY 10Z. ISOLATED TO SCATTERED CONVECTION WILL DEVELOP AGAIN TOMORROW BY 18Z. WINDS WILL REMAIN LIGHT...8KTS OR LESS...AND GENERALLY EASTERLY THROUGH THE PERIOD OUTSIDE OF CONVECTION. //ATL CONFIDENCE...18Z UPDATE... MEDIUM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 71 91 69 / 30 20 20 10 ATLANTA 89 72 91 72 / 30 20 20 5 BLAIRSVILLE 83 65 85 63 / 30 10 20 5 CARTERSVILLE 89 71 92 69 / 10 10 20 5 COLUMBUS 91 74 94 73 / 30 20 20 10 GAINESVILLE 88 70 89 71 / 30 20 20 10 MACON 90 72 93 70 / 40 20 30 10 ROME 90 69 93 70 / 10 10 20 5 PEACHTREE CITY 89 71 91 68 / 30 20 20 10 VIDALIA 88 72 92 71 / 40 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 11, 6:15 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT FRI JUL 11 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 615 AM EDT FRI JUL 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING MAINLY EAST OF A CARROLLTON TO BLAIRSVILLE LINE BETWEEN NOON AND 10 PM. DISCUSSION... SLIGHTLY DRIER AIR ACROSS FAR NORTH GEORGIA SHOULD PRECLUDE DEVELOPMENT OF THUNDERSTORMS THERE...BUT ELSEWHERE MODERATE INSTABILITY WILL ALLOW STORMS TO APPROACH SEVERE LEVELS ONCE AGAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... DRIER AIR MAY FILTER ACROSS THE REST OF GEORGIA THIS WEEKEND LIMITING THE CHANCE FOR THUNDERSTORMS. HOWEVER AS MOISTURE RETURNS MONDAY...THE CHANCE FOR STORMS WILL INCREASE. THE MAIN HAZARDS FROM ANY STORMS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 11, 2:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EDT FRI JUL 11 2014 GAZ033-044-045-053>055-057-111915- 247 PM EDT FRI JUL 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 35 MPH WINDS IN COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 315 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR LAKEWOOD PARK...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KIRKWOOD...EAST LAKE...PANTHERSVILLE...GRESHAM PARK...AVONDALE ESTATES...CASCADE HEIGHTS...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA... TURNER FIELD...EAST POINT...HAPEVILLE...COLLEGE PARK... HARTSFIELD-JACKSON AIRPORT...CEDAR GROVE AND CONLEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3338 8424 3331 8473 3369 8458 3379 8424 TIME...MOT...LOC 1846Z 344DEG 7KT 3368 8437
Special weather statement, Jul 11, 2:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT FRI JUL 11 2014 GAZ066-067-078-111930- 252 PM EDT FRI JUL 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...MERIWETHER AND HARRIS COUNTIES UNTIL 330 PM EDT... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM OVER BIG SPRINGS...MOVING SOUTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS TROUP...MERIWETHER AND HARRIS COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ODESSADALE... HARRIS CITY...STOVALL...DURAND...GREENVILLE...BIG SPRINGS... MOUNTVILLE...LOUISE...WHITESVILLE-PINE LAKE...F.D. ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY GARDENS...CANNONVILLE...SMITHS CROSSROAD...BAUGHS CROSSROADS AND JONES CROSSROADS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3316 8491 3301 8461 3270 8496 3297 8521 TIME...MOT...LOC 1853Z 043DEG 3KT 3299 8491
Special weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI JUL 11 2014 GAZ053>057-112000- 325 PM EDT FRI JUL 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ANDD 35 MPH WINDS IN SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 400 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS SPALDING...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TYRONE...ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY... BONANZA...IRONDALE...JW SMITH RESERVOIR...FAYETTEVILLE...PEACHTREE CITY...THOMAS CROSSROADS...CANNONGATE...MADRAS...INMAN...WOOLSEY AND SUNNY SIDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3322 8428 3325 8476 3350 8475 3350 8428 TIME...MOT...LOC 1925Z 004DEG 7KT 3340 8455
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:06 PM EDT | Special Weather Statement | FFC | Floyd | 39 min |
| Jul 10, 9:57 PM EDT | Special Weather Statement | FFC | Floyd | 63 min |
| Jul 10, 10:15 PM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Jul 10, 10:33 PM EDT | Special Weather Statement | FFC | Heard | 42 min |
| Jul 10, 11:04 PM EDT | Special Weather Statement | FFC | White | 41 min |
| Jul 11, 12:00 AM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 28 min |
| Jul 11, 2:52 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 38 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 32 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Jul 11, 4:30 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton, Paulding | 30 min |
| Jul 11, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 11, 5:02 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton, Paulding | 28 min |
| Jul 11, 5:32 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| Jul 11, 6:01 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen, Wheeler | 37 min |
| Jul 11, 6:39 PM EDT | Flash Flood Warning | FFC | Forsyth, Fulton, Gwinnett | 6 hr |
| Jul 11, 7:30 PM EDT | Special Weather Statement | FFC | Barrow | 30 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.